Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Elliptic and abelian period spaces

Tom 198 / 2021

Gisbert Wüstholz Acta Arithmetica 198 (2021), 329-357 MSC: Primary 11J89, 14K20, 14L10. DOI: 10.4064/aa190417-23-12 Opublikowany online: 19 April 2021

Streszczenie

In this article we determine the dimension of elliptic period spaces and period spaces for abelian surfaces. This continues work started by Th. Schneider in the thirties and having a long history since then. In particular we give an answer to a problem of Schneider. One of the key results—and this is the actual cause for writing this paper—is an application to so-called $\alpha $-curvature lines and geodesics on the three-axial ellipsoid. There irrationality of quotients of periods of the third kind on elliptic curves and of quotients of periods of the first kind on a hyperelliptic curve of genus 2 determines whether the geodesic flows are compact or not. Our main results show that the period spaces have the expected dimension, which gives the irrationality results needed. The methods used are a detailed study of extensions of elliptic curves by commutative linear algebraic groups, the study of the endomorphism algebra attached to such an extension and an appeal to the classification of endomorphism algebras in the abelian case. Crucial to the proofs is the use of the analytic subgroup theorem applied to groups which depend on the endomorphism structure.

Autorzy

  • Gisbert WüstholzMathematikdepartement
    ETH Zürich
    Rämistrasse 101
    CH-8092 Zürich, Switzerland
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek